Alert archive / Illinois / Wind Advisories in 2023
Wind Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 21, 2023, 1:40 PM CST for 6 counties in Illinois. It took effect at Feb 22, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 1:40 PM CST (19:40 UTC)
- In effect from
- Feb 22, 2023, 9:00 AM CST
- Expired
- Feb 22, 2023, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS73 KILX 211940 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 140 PM CST Tue Feb 21 2023 ILZ063-067-068-071>073-221000- /O.NEW.KILX.WI.Y.0003.230222T1500Z-230223T0200Z/ Clark-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Newton, Robinson, Flora, Olney, and Lawrenceville 140 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts 40-45 mph expected. * WHERE...Clark, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 9 AM to 8 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMA
3 follow-up statements
279 WWUS73 KILX 221000 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 400 AM CST Wed Feb 22 2023 ILZ063-067-068-071>073-222100- /O.CON.KILX.WI.Y.0003.230222T1500Z-230223T0200Z/ Clark-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Newton, Robinson, Flora, Olney, and Lawrenceville 400 AM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts 40-45 mph expected. * WHERE...Clark, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 9 AM to 8 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
723 WWUS73 KILX 221830 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1230 PM CST Wed Feb 22 2023 ILZ063-067-068-071>073-230000- /O.EXT.KILX.WI.Y.0003.000000T0000Z-230223T0000Z/ Clark-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Newton, Robinson, Flora, Olney, and Lawrenceville 1230 PM CST Wed Feb 22 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts 40-45 mph expected. * WHERE...Clark, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
261 WWUS73 KILX 230002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 602 PM CST Wed Feb 22 2023 ILZ063-067-068-071>073-230115- /O.EXP.KILX.WI.Y.0003.000000T0000Z-230223T0000Z/ Clark-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Marshall, Newton, Robinson, Flora, Olney, and Lawrenceville 602 PM CST Wed Feb 22 2023 ...WIND ADVISORY HAS EXPIRED... Winds have decreased, and are no longer expected to gust over 45 mph. A few gusts over 30 mph are possible through 8 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:41 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 21, 11:41 AM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1141 AM CST Tue Feb 21 2023 .SYNOPSIS... Issued at 344 AM CST Tue Feb 21 2023 Mostly sunny and mild weather will prevail across central Illinois today with afternoon high temperatures ranging from the lower 40s far north near Galesburg...to the lower 50s south of I-70. As a powerful storm system approaches from the southwest, showers and a few thunderstorms will develop late tonight into Wednesday. && .UPDATE... Issued at 1039 AM CST Tue Feb 21 2023 Breezy winds will gradually lessen over the next few hours as surface high pressure overspreads the region. A strong storm system lifting toward the area will bring heavy rain and thunderstorms on Wednesday with the heaviest QPF being confined near and east of the IL River Valley. Two waves of activity look most likely with first being early Wednesday morning as a warm front lifts through the area and the second being during the afternoon hours. Favorable low-level shear and strong 0-3 km shear vectors in place on Wednesday afternoon may support a few strong to severe storms capable of damaging winds across central parts of the state. Coordination with SPC on an expansion of the Day 2 convective outlook is currently in the works. && .SHORT TERM...(Today and tonight) ISSUED AT 344 AM CST Tue Feb 21 2023 09z/3am surface analysis shows a 996mb low over Lake Superior with a cold front extending southward through the center of the KILX CWA. This front will quickly sweep eastward into Indiana by daybreak, followed by mostly sunny and cooler conditions. Northwesterly winds immediately behind the boundary will gust 20-30mph early this morning: however, they will steadily decrease as the day progresses. Thanks to strong CAA, high temperatures will be several degrees cooler than yesterday...ranging from around 40 degrees at Galesburg to the lower 50s far southeast near Flora and Lawrenceville. High pressure will briefly settle into the area this afternoon/evening before a stronger storm system approaches from the southwest tonight. As has been advertised for the past several days, low pressure will develop in the lee of the Rockies across far western Kansas...with a sharpening warm front extending eastward into the lower Ohio River Valley. As the warm front begins to lift northward, scattered showers will develop across central Illinois late tonight. Despite a stable boundary layer with cool temperatures in the upper 30s and lower 40s, elevated instability will develop as evidenced by NAM/GFS MUCAPE values of 200-400J/kg. Think this will be enough to warrant thunder mention along/south of the I-72 corridor. .LONG TERM...(Wednesday through Monday) ISSUED AT 344 AM CST Tue Feb 21 2023 Lead short-wave trough will lift northeastward along the warm front on Wednesday...triggering additional showers and thunderstorms. While the strongest instability will remain focused further southwest across Oklahoma/Missouri where surface dewpoints will soar into the 60s, HREF mean MUCAPEs reach 300-500J/kg across central Illinois. In addition, low-level wind shear will be enhanced in the vicinity of the slowly moving warm front that will likely be draped near or slightly north of I-72. Several CAMs suggest one or more lines of convection will develop along a cold front across Kansas/Oklahoma early in the day...then will quickly track NE into the KILX CWA during the afternoon. Will need to keep an eye on these cells, as instability/shear parameters support at least a low risk for damaging wind gusts. All models quickly sweep the convection into Indiana by late afternoon/early evening as a dry slot punches into the area. Storm total rainfall will be highest along/north of the warm front...with 1 to 1.50 expected along/north of a Rushville to Bloomington line. Amounts will decrease further southeast, with less than 0.50 south of I-70. The parent low pressure will lift into the Upper Midwest and its trailing cold front will push through central Illinois on Thursday. Given the tightening pressure gradient and impressive momentum transfer from aloft within the CAA regime, am expecting W/NW wind gusts of 40-45mph...perhaps reaching 50mph along/north of I-74. High temperatures will be achieved early in the day, ranging from the upper 40s west of the Illinois River to the middle 60s near the Indiana border...followed by sharply falling readings for the remainder of the day. After that, two additional systems are slated to impact central Illinois through early next week. The first will skirt through the region Friday night bringing a light rain/snow mix...while the second much stronger feature will bring rain by next Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1131 AM CST Tue Feb 21 2023 VFR conditions will persist through 09z Wednesday, but clouds will increase in coverage and lower overnight as a frontal system lifts into the region. As showers and thunderstorms develop early Wednesday morning, flight conditions will quickly deteriorate into the IFR range by 12z. Surface winds will become SE this evening and increase to 10-15 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NMA SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...MJA
Hazardous weather outlook, Feb 21, 5:43 AM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 543 AM CST Tue Feb 21 2023 ILZ027>031-037-038-043>046-221200- Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion- 543 AM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for central and east central Illinois, mainly near and north of I-74. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain will be widespread Wednesday into Wednesday evening, accompanied by a few thunderstorms. Some of the rain during the afternoon will be heavy, especially near the Illinois River valley, where accumulations over 1.5 inches are likely by late evening. This may lead to some localized ponding of water in urban and poor drainage areas. As the storm system exits the region on Thursday, wind gusts around 45 mph are likely, highest near midday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047>051-221200- Fulton-Schuyler-Mason-Cass-Menard-Scott-Morgan-Sangamon- 543 AM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...Today and tonight. A few thunderstorms are possible late tonight. These are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain will be widespread Wednesday into Wednesday evening, accompanied by scattered thunderstorms. Some of the rain during the afternoon will be heavy, with accumulations over an inch. In addition, a few of the storms during the mid to late afternoon may be strong to locally severe, with damaging winds the main concern. As the storm system exits the region Thursday, wind gusts around 40 mph are likely, highest in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042-052>057-061-221200- Logan-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 543 AM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected after midnight. Severe weather is not likely at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain will become widespread by Wednesday afternoon, accompanied by scattered thunderstorms. Accumulations around an inch are expected north of I-72 by mid evening. However, the risk of severe weather is low at this time. As the storm system exits the region Thursday, wind gusts around 40 mph are likely, highest in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-221200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 543 AM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected after midnight. Severe weather is not likely at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday into the early evening hours, but the risk of severe weather is low at this time. Wind gusts around 40 mph are likely Wednesday afternoon and early evening, and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
Nearby
Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.